Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 8, NWS Wilmington, NC

March 3, 20126 counties in South Carolina; Robeson County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Mar 3, 2012, 6:06 AM EST for 6 counties in South Carolina; Robeson County, North Carolina. It was in force for 54 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 3, 2012, 6:06 AM EST (11:06 UTC)
Expired
Mar 3, 2012, 7:00 AM EST
In force
54 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Marion County, SC, Marlboro County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 113 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 3, 6:15 AM ESTTSTM WND DMG3 W North Hartsville, SCTREE DOWN ACROSS WHIPPOORWILL RD.
Mar 3, 6:28 AM ESTTSTM WND DMG3 E Clyde, SCTREE ON ROADWAY AT 1261 E OLD CAMDEN ROAD
Mar 3, 6:31 AM ESTTSTM WND DMG3 E Clyde, SCTREE ON ROADWAY AT WHIPPORWILL ROAD AND NEW MARKET ROAD
Mar 3, 6:43 AM ESTTSTM WND DMG3 Nnw Timmonsville, SCTREE ON ROADWAY AT 2160 RESTING PLACE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 4:39 AM ESTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 11.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2012-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 127 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2012-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
127 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
868 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
194 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

051 
WUUS52 KILM 031106
SVRILM
NCC155-SCC031-033-041-067-069-089-031200-
/O.NEW.KILM.SV.W.0008.120303T1106Z-120303T1200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
606 AM EST SAT MAR 3 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA
  FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
  MARION COUNTY IN NORTHEAST SOUTH CAROLINA
  DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
  MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA
  DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
  ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 700 AM EST

* AT 558 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 15 MILES SOUTHWEST OF ROCKINGHAM TO 20 MILES SOUTHEAST OF     
  COLUMBIA...MOVING EAST AT 60 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   KELLYTOWN...
   WALLACE...
   CHAVISTOWN...
   BENNETTSVILLE...
   MCCOLL...
   MINTURN...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR 
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME 
OR BUSINESS. 

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3469 7880 3450 7885 3400 7933 3370 7920
      3378 7933 3332 7974 3350 8010 3399 7989
      3414 8015 3436 8018 3436 8029 3437 8029
      3454 7983 3462 7978 3481 7992 3481 7967
      3464 7946 3484 7935 3484 7919 3496 7904
TIME...MOT...LOC 1102Z 269DEG 60KT 3463 8011 3378 8066

$$

III
3 follow-up statements
927 
WWUS52 KILM 031125
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
625 AM EST SAT MAR 3 2012

NCC155-SCC031-033-041-067-069-089-031200-
/O.CON.KILM.SV.W.0008.000000T0000Z-120303T1200Z/
ROBESON NC-DARLINGTON SC-MARLBORO SC-DILLON SC-MARION SC-FLORENCE SC-
WILLIAMSBURG SC-
625 AM EST SAT MAR 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM EST
FOR WILLIAMSBURG...FLORENCE...MARION...DILLON...MARLBORO...DARLINGTON
AND ROBESON COUNTIES...

AT 617 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF ROCKINGHAM THROUGH
HARTSVILLE TO 10 MILES SOUTH OF SUMTER...MOVING EAST AT 60 MPH. THIS 
LINE IS EXPECTED TO REACH INTERSTATE 95 NEAR FLORENCE AROUND 645 AM 
EST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM EST 
SATURDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH 
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3469 7880 3450 7885 3400 7933 3370 7920
      3378 7933 3332 7974 3349 7997 3350 8010
      3388 7989 3399 7989 3414 8015 3423 8012
      3440 8021 3457 7981 3481 7991 3481 7967
      3464 7946 3484 7935 3484 7919 3496 7904
TIME...MOT...LOC 1122Z 268DEG 56KT 3478 7965 3437 8005
          3382 8035

$$

III
011 
WWUS52 KILM 031145
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
645 AM EST SAT MAR 3 2012

NCC155-SCC031-033-041-067-069-089-031200-
/O.CON.KILM.SV.W.0008.000000T0000Z-120303T1200Z/
ROBESON NC-DARLINGTON SC-MARLBORO SC-DILLON SC-MARION SC-FLORENCE SC-
WILLIAMSBURG SC-
645 AM EST SAT MAR 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM EST
FOR WILLIAMSBURG...FLORENCE...MARION...DILLON...MARLBORO...EASTERN
DARLINGTON AND ROBESON COUNTIES...

AT 645 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM 10 MILES NORTH OF MAXTON THROUGH MONT 
CLARE TO 15 MILES WEST OF NIXONVILLE MOVING EAST AT 60 MPH.

CURRENTLY THE LINE IS MOVING INTO THE CITY OF FLORENCE AND WILL 
REACH THE CITIES OF DILLON AND PEMBROKE AROUND 7 AM EST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 AM EST
SATURDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3469 7880 3450 7885 3444 7896 3431 7904
      3400 7933 3370 7920 3378 7933 3332 7974
      3349 7997 3350 8010 3388 7989 3399 7989
      3411 8008 3457 7978 3476 7962 3464 7946
      3477 7934 3484 7935 3484 7919 3496 7904
TIME...MOT...LOC 1138Z 266DEG 49KT 3479 7944 3439 7980
          3384 8009

$$

III
622 
WWUS52 KILM 031201
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
701 AM EST SAT MAR 3 2012

NCC155-SCC031-033-041-067-069-089-031212-
/O.EXP.KILM.SV.W.0008.000000T0000Z-120303T1200Z/
ROBESON NC-DARLINGTON SC-MARLBORO SC-DILLON SC-MARION SC-FLORENCE SC-
WILLIAMSBURG SC-
701 AM EST SAT MAR 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR WILLIAMSBURG...FLORENCE...
MARION...DILLON...MARLBORO...EASTERN DARLINGTON AND ROBESON COUNTIES
HAS EXPIRED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM EST
SATURDAY MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3469 7880 3450 7885 3444 7896 3431 7904
      3400 7933 3370 7920 3378 7933 3332 7974
      3349 7997 3350 8010 3388 7989 3399 7989
      3411 8008 3457 7978 3476 7962 3464 7946
      3477 7934 3484 7935 3484 7919 3496 7904
TIME...MOT...LOC 1145Z 266DEG 49KT 3479 7932 3439 7968
          3384 7998

$$

III

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 3:17 AM EST, 2 hours 49 minutes earlier.

Area forecast discussion, Mar 3, 3:17 AM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
317 AM EST SAT MAR 3 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL BRING AN INCREASING CHANCE OF SHOWERS AND
THUNDERSTORMS TODAY. THE FRONT WILL MOVE OFFSHORE BY LATE
AFTERNOON...BUT CHILLY RAIN WILL LINGER OVER THE EASTERN CAROLINAS
INTO SUNDAY MORNING AS A WAVE OF LOW PRESSURE DEVELOPS ALONG THE
COLD FRONT. MUCH COOLER AND DRIER HIGH PRESSURE WILL BUILD INTO
THE AREA SUNDAY AFTERNOON THROUGH TUESDAY. A WARMING TREND WILL
BEGIN MID WEEK AS THE HIGH PRESSURE SHIFTS OFFSHORE.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 AM SATURDAY...A MOIST SUBTROPICAL AIRMASS WILL GET SHOVED
OFFSHORE LATER TODAY AS A STRONG COLD FRONT MAKES ITS WAY ACROSS
THE AREA. THIS SAME SYSTEM WAS RESPONSIBLE FOR YESTERDAY'S LARGE
SEVERE WEATHER OUTBREAK ACROSS THE TENNESSEE/OHIO VALLEY REGION.
SEVERE WEATHER POTENTIAL LOOKS LOWER HERE IN THE EASTERN CAROLINAS
SINCE WE'RE EXPECTING LOWER INSTABILITY VALUES AND LARGELY
UNIDIRECTIONAL SHEAR AS LOW-LEVEL WINDS ALIGN WITH THE MID-LEVEL
FLOW.

SCATTERED SHOWERS AND A FEW THUNDERSTORMS THIS MORNING WILL GIVE WAY
TO THE MAIN FRONTAL SQUALL LINE...ENTERING THE SOUTH CAROLINA PEE
DEE REGION BY 9 AM. THE PRIMARY THREAT WITH THESE STORMS WILL BE
STRONG STRAIGHT-LINE WINDS...ALTHOUGH WE CANNOT RULE OUT THE
POTENTIAL FOR TORNADOES IF THE SQUALL LINE CAN BREAK INTO SHORTER
SEGMENTS OR EVEN ISOLATED SUPERCELLS. SURFACE-BASED CAPE SHOULD
AVERAGE 500 J/KG INLAND...BUT THERE IS SOME POTENTIAL THAT ALONG A
SLOT OF WARMER TEMPERATURES JUST INLAND FROM THE COAST LATE THIS
MORNING COULD GENERATE 1000-1250 J/KG CAPE WITH BETTER SEVERE
WEATHER CHANCES EAST OF I-95. SEVERE T-STORM OR TORNADO WATCHES
COULD BE ISSUED BY DAYBREAK.

THE FRONT WILL SLIDE OFF THE COAST TONIGHT...BUT A SECONDARY WAVE OF
LOW PRESSURE DEVELOPING TO OUR SOUTH WILL BACK THE FLOW JUST ABOVE
THE FRONTAL SURFACE LEADING TO A SECOND WAVE OF STRATIFORM
PRECIPITATION. THE MODELS HAVE REALLY INCREASED THEIR DEPICTION OF
RAINFALL AMOUNTS ALONG THE COAST WITH TONIGHT'S RAINFALL...WITH
PERHAPS ONE INCH OR MORE OF RAIN FALLING. THIS COULD PUSH STORM
TOTALS TO NEAR TWO INCHES IN SPOTS BY SUNDAY MORNING...EXCELLENT
NEWS SINCE DROUGHT CONDITIONS CONTINUE.

THE EARLIER DENSE FOG ADVISORY FOR THE COASTAL FORECAST ZONES HAS
BEEN DISCONTINUED AS VISIBILITIES AND CEILINGS AT ALL ASOS/AWOS
SITES HAVE BEEN UNLIMITED FOR SEVERAL HOURS. CURRENT AIR
TEMPERATURES APPEAR TOO HIGH EVEN WITH THE MOIST AIRMASS TO ACHIEVE
SATURATION AND FOG.

WITH CURRENT 3 AM TEMPERATURES IN THE 60S IT'S NOT HARD TO
IMAGINE HIGHS WILL BE AT LEAST THIS WARM TODAY. MOS TYPICALLY
PERFORMS POORLY IN THESE SITUATIONS...AND WE ARE AT OR ABOVE THE
WARMEST MOS GUIDANCE FOR TODAY...UPPER 60S INLAND TO LOWER 70S AT
THE COAST. AS WAS TRUE WITH THE PAST FEW DAYS THE COLD ONSHORE FLOW
WILL KEEP SOUTH-FACING BEACHES CHILLIER THAN LOCATIONS JUST A FEW
MILES INLAND. LOWS TONIGHT SHOULD FALL INTO THE LOWER TO MID 40S FOR
MOST AREAS. EVAPORATIONAL COOLING WITHIN THE STRATIFORM
PRECIPITATION WILL GENERATE THIS COLD AIR LOCALLY.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 AM SATURDAY...ALTHOUGH PRECIP EVENT WILL BE WINDING DOWN AS
THE PERIOD BEGINS...THOUGH STILL EXPECT PRECIP AMOUNTS RANGING FROM
A TENTH OF AN INCH TO A QUARTER INCH THROUGH THE MORNING HOURS. AT
THIS POINT IT DOES NOT LOOK LIKE PRECIP WILL CHANGE OVER TO A FROZEN
STATE BEFORE IT ENDS. AS IS TYPICALLY THE CASE THE COLD AIR ARRIVES
AFTER THE DEEP MOISTURE HAS MOVED NORTHEAST. BRIEF PERIOD OF COLD
ADVECTION WILL KNOCK TEMPERATURES INTO THE LOW TO MID 50S SUN
AFTERNOON. NORTHWEST FLOW QUICKLY BACKS TO SOUTHWEST AHEAD OF
CLIPPER SYSTEM MOVING INTO THE KY/TN VALLEY. SYSTEM WILL PASS NORTH
OF THE REGION ON MON ACCOMPANIED BY A RATHER ROBUST SHORTWAVE.
PRECIP DOES NOT APPEAR TO BE AN ISSUE WITH THIS SYSTEM AS
SIGNIFICANT MOISTURE IS PROGGED TO REMAIN NORTH OF THE AREA. THE
MAIN IMPACT WILL BE A SECOND ROUND OF COLD ADVECTION MON AFTERNOON
AND EVENING AS THE ASSOCIATED COLD FRONT CROSSES THE AREA. HIGHS MON
END UP A FEW DEGREES WARMER THAN SUN...BUT STILL A CATEGORY OR TWO
BELOW CLIMO. HIGH PRESSURE BUILDS IN MON NIGHT WITH RIDGE AXIS
EXTENDING SOUTH INTO THE CAROLINAS. INITIALLY BOUNDARY LAYER FLOW
WILL INHIBIT RADIATIONAL COOLING...BUT CLOSE TO DAYBREAK GRADIENT
RELAXES AND SPEEDS DROP CLOSE TO CALM. BRIEF PERIOD OF RADIATIONAL
COOLING AROUND DAY BREAK MAY SEE TEMPS DROP BELOW FREEZING FOR AN
HOUR OR TWO ACROSS MUCH OF THE AREA.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 3 AM SATURDAY...OVERALL LITTLE CHANGE NEEDED FOR THE EXTENDED
PERIOD. ELONGATED SURFACE HIGH OVER THE EASTERN CONUS TUE
CONSOLIDATES AND SHIFTS OFFSHORE WED AS RIDGING ALOFT STARTS TO
BUILD OVER THE SOUTHEAST. TEMPS BELOW CLIMO TUE CLIMB BACK TO CLIMO
FOR WED AND RETURN FLOW STARTS TO DEVELOP AROUND EXITING HIGH.
INITIALLY WED FLOW WILL BE MORE ONSHORE THAN SOUTHERLY BUT WINDS
SHOULD VEER TO SOUTHERLY LATE WED INTO THU AS WEAK COASTAL TROUGH
MOVES ONSHORE. FORECAST SOUNDING DO NOT SUGGEST ANY PRECIP FALLING
AS THE TROUGH MOVES ONSHORE...AIR MASS APPEARS TOO DRY...BUT DO
ANTICIPATE AN INCREASE IN LOW LEVEL STRATUS. BOUNDARY MOVES INLAND
AND DISSIPATES THU...LEAVING MOSTLY CLEAR SKIES AND TEMPERATURES
ABOVE CLIMO FOR THE END OF THE PERIOD. LATEST GFS KEEPS THE AREA DRY
FRI...A LARGE SWING FROM THE 12Z GUIDANCE...BUT MORE IN LINE WITH
HPC AND EARLIER ECMWF SOLUTIONS. UNTIL SOME CONSISTENCY IS SEEN FOR
ANY POTENTIAL FRI EVENT WILL KEEP THE FORECAST DRY.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
AS OF 06Z...VFR CONDITIONS SHOULD PREVAIL THROUGH DAYBREAK
UNDERNEATH A THICKENING CIRRUS CANOPY AND THE ARRIVAL OF SOME LOWER
AND MID LEVEL MOISTURE FROM THE WEST LATE. CONVECTIVE ACTIVITY IN
THE WESTERN CAROLINAS MAY APPROACH THE KLBT/KFLO TERMINALS AFTER
9-10Z...BUT THE MORE SUBSTANTIAL ACTIVITY WILL HOLD OFF UNTIL THE
ACTUAL COLD FRONT ARRIVES IN THE 14-17Z TIME FRAME TODAY. ALONG THE
IMMEDIATE COAST THERE WAS A SUBSTANTIAL AREA OF SEA FOG AND LOW
STRATUS WHICH HAS APPARENTLY REDUCED IN COVERAGE OVER THE PAST FEW
HOURS. THE KSUT (SOUTHPORT NC) AWOS STILL SHOWS A 400 FT CEILING
FROM THIS SEA STRATUS...BUT PROBABILITIES ARE LOW THAT ANY
SIGNIFICANT IMPACTS WILL BE EXPERIENCED AT KCRE/KMYR OR KILM.

WITH THE ARRIVAL OF THE COLD FRONT AROUND MIDDAY/EARLY AFTERNOON
LOOK FOR WIDESPREAD LOW CEILINGS AND BRIEF VISIBILITY REDUCTIONS IN
CONVECTIVE ACTIVITY AND TRAILING STRATIFORM RAIN BEHIND THE FRONT.
SURFACE WIND GUSTS 40 KT ARE POSSIBLE IN VICINITY OF THE STRONGER
STORMS. MVFR CEILINGS AND STEADY RAIN ARE EXPECTED TO LINGER TONIGHT
AFTER DARK ESPECIALLY NEAR THE COAST.

EXTENDED OUTLOOK...LOOK FOR IFR CONDITIONS REDEVELOPING THROUGH THE
OVERNIGHT HOURS SATURDAY...CONTINUING THROUGH SUNDAY MORNING AT THE
EASTERN TERMINALS. VFR DEVELOPING SUNDAY AFTERNOON...CONTINUING
THROUGH WEDNESDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 AM SATURDAY...MOIST SOUTH WINDS WILL VEER SOUTHWESTERLY
LATER THIS MORNING AHEAD OF A STRONG COLD FRONT THAT WILL PUSH
OFFSHORE THIS AFTERNOON. EARLIER DENSE SEA FOG HAS LARGELY
DISSIPATED...ALTHOUGH THERE IS STILL SOME POTENTIAL OF PATCHY FOG
OVER THE NEARSHORE WATERS SOUTH OF CAPE FEAR THROUGH NOON. A
STRONG SQUALL LINE ALONG THE COLD FRONT WILL APPROACH THE
COASTLINE EARLY THIS AFTERNOON AND COULD PRODUCE STRONG WIND GUSTS
AND LIGHTNING. THE FRONT WILL THEN PUSH OFFSHORE...WITH SOUTHWEST
WINDS TURNING NORTHWESTERLY...THEN NORTHERLY TONIGHT. RAIN WILL
CONTINUE TONIGHT BEHIND THE FRONT AS IT SLIDES EVEN FARTHER
OFFSHORE. WINDS WILL STRENGTHEN TO A SOLID 25 KNOTS LATE.

A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT THROUGH SUNDAY MORNING.
THE POTENTIAL OF 6-FOOT SEAS WILL TRIGGER THE ADVISORY TODAY...AND
INCREASING NORTH WINDS LATE TONIGHT WILL ACCOMPANY THE LARGE SEAS.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 AM SATURDAY...STRONG OFFSHORE FLOW IN THE WAKE OF EXITING
LOW/COLD FRONT COMBO MAY REQUIRE EXTENSION OF SAT/SAT NIGHT SCA INTO
SUN AFTERNOON. SEAS WILL RUN 3 TO 5 FT WITH STRONG OFFSHORE FLOW
KEEPING SEAS BELOW HEADLINE CRITERIA. WINDS WEAKEN SLIGHTLY AND BACK
TO SOUTHWEST AS COLD FRONT ASSOCIATED WITH CLIPPER SYSTEM MOVING
INTO THE KY/TN VALLEY. SOUTHWEST FLOW AHEAD OF THE FRONT MAY
APPROACH 25 KT BUT THINK SEAS WILL EXCEED 6 FT...REQUIRING A SCA
HEADLINE FOR MUCH OF MON. COLD FRONT CROSSES THE WATERS LATER MON
WITH STRONG OFFSHORE FLOW DEVELOPING BEHIND THE FRONT. COMBINATION
OF PINCHED GRADIENT AND COLD ADVECTION WILL PUSH WIND SPEEDS CLOSE
TO 25 KT MON NIGHT. OFFSHORE FLOW KNOCKS SEAS BELOW SCA THRESHOLDS
MON EVENING WITH SEAS SLOWLY DROPPING TO 2 TO 4 FT BY THE END OF THE
PERIOD.

LONG TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 3 AM SATURDAY...ELONGATED HIGH PRESSURE WEST OF THE AREA AT
THE START OF THE PERIOD WILL MOVE EAST INTO WEDNESDAY. NORTH TO
NORTHEAST FLOW TUE MORNING WILL SLOWLY VEER TO EAST BY WED MORNING
AND SOUTHEAST BY THE END OF THE PERIOD. AT THE START OF THE PERIOD
GRADIENT WILL SUPPORT SPEEDS OF 15 TO 20 KT...BUT GRADIENT RELAXES
AS THE RIDGE AXIS SHIFTS EAST AND SPEEDS DROP TO AROUND 10 KT BY WED.
SEAS 2 TO 4 FT THROUGH THE PERIOD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EST SUNDAY FOR AMZ250-252-254-
     256.

&&

NEAR TERM...TRA
SHORT TERM...III
LONG TERM...III
AVIATION...TRA
Hazardous weather outlook, Mar 3, 4:51 AM EST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
451 AM EST SAT MAR 3 2012

NCZ087-096-SCZ017-023-024-032-033-041000-
ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
451 AM EST SAT MAR 3 2012

...SEVERE THUNDERSTORM WATCH 67 IN EFFECT UNTIL 9 AM EST THIS
MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE THUNDERSTORMS THIS MORNING COULD PRODUCE DAMAGING
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ099-105>110-SCZ039-053>056-041000-
COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-WILLIAMSBURG-
INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
451 AM EST SAT MAR 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
MORNING INTO THE AFTERNOON HOURS. DAMAGING WIND GUSTS ARE THE
PRIMARY THREAT EXPECTED WITH ANY STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-041000-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
451 AM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

STRONG TO SEVERE THUNDERSTORMS MAY PUSH OFFSHORE THIS AFTERNOON.
STRONG WIND GUSTS ARE THE PRIMARY THREAT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE MONDAY AND MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

9

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 7:01 AM ESTSpecial Weather StatementILMDillon, Horry, Marion59 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.